MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-401
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As originally reported: "when doing a right total knee replacement.A left femoral knee implant was used instead of a right femoral implant." spoke to rep, who provided usage sheet.A stryker rep was present for the procedure.Discovery was made when reconciling hospital inventory.Patient is reported as asymptomatic.Treatment plan is to observe and assess the patient's progress, no plan for revision as of the time of report.Rep provided the usage sheet and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding user error involving a triathlon femoral component was reported.The event was confirmed by usage sheet method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted clinician review: no medical records were received for review with a clinical consultant.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event was confirmed by usage sheet as it indicates r tka (right tka) and device is left.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pre- and post-operative x-rays and the primary operative report as well as follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As originally reported: "when doing a right total knee replacement.A left femoral knee implant was used instead of a right femoral implant." spoke to rep, who provided usage sheet.A stryker rep was present for the procedure.Discovery was made when reconciling hospital inventory.Patient is reported as asymptomatic.Treatment plan is to observe and assess the patient's progress, no plan for revision as of the time of report.Rep provided the usage sheet and confirmed that no further information will be released by the hospital operating room surgeon.

Brand Name
TRIATHLON P/A CR BEADED #4L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12251798
Report Number0002249697-2021-01294
Device Sequence Number5001889
Product Code MBH
UDI-Device Identifier07613327040937
UDI-Public07613327040937
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number5517-F-401
Device Catalogue Number5517F401
Device Lot NumberLHL4C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR